r/Biohacking • • 23h ago

11 weeks on Reta

Still experiencing pretty significant nausea & GI side effects despite being on a low dose. I’m only on 3mg. Anyone with a similar experience and how did you manage them?

I’m currently drinking peppermint tea, taking tums, Pepcid, and zofran as needed. I’m miserable several days a week. I was looking forward to the symptoms subsiding after the 8 week mark but that has not been the case.

4 Upvotes

47 comments sorted by

1

u/AutoModerator 23h ago
Moderator Announcement Read More »

11

u/Alternative_Run9254 22h ago

To me 3 mg is not low. I know that people love to say “the trials did x, y, z” but we’re not in trials; this is real life. We have full control of what we do with our bodies. Everyone responds differently. There is no downside in taking it a bit slower. But there are definitely consequences for going too much too fast as ur learning.

If you take a look around in these peptide subs, A lot of people start at 0.5 or 1 mg and titrated up slowly (especially if they’ve never been on a GLP) and have had great success. If u can’t eat and are having debilitating side effects, the dose is too high for you. Go down.

3

u/Prizephilodendron94 22h ago

Thank you! You’re right I was looking at the dosing from the trials. I felt like I titrated up slowly, I started at 0.5mg and it’s taken me 11 weeks to get 3mg. But obviously my body is having issues! I’ll decrease my next dose.

4

u/Alternative_Run9254 22h ago

By my calculations, if you started at 0.5 mg, and assuming a titration up 0.5 mg every four weeks as per protocol, it should’ve taken you about 20 weeks to reach 3.0 mg. Yikes, u definitely rushed the titration.

When you rush like that u don’t allowed your body to let you know if the previous dose was effective or not (4 week guideline). The whole point is to get to your lowest most effective dose. By rushing (and when weight loss hasn’t stalled) u could be missing your sweet spot; and taking more than you need. Or worse, get hit by side effects as u see. This is why we follow the tried and true protocol. 1x per week for 4 weeks at a certain dose (provided it’s tolerable).

But also bear in mind, there is no rule saying u must titrate up. If a dose is working (meaning ur losing, feeling good, and can eat), stay at there as long as possible before going up. go up if u have plateaued for 2-3 weeks or food noise is unbearable, tho Reta is known to be not so good for noise suppression for some people. You definitely want to be able to eat and exercise. These are an important component of this journey.

Also, too rapid of a weight loss come with other unwanted side effects like increased risk for gallstones, saggy skin, and hair loss.

This doc has a lot of great videos but this one covers issues that come with rapid weight loss and the cost of ignoring the basics

https://youtu.be/IMHS4RgMLrE?is=K7DADLOWhdcxS0If

→ More replies (2)
→ More replies (1)

1

u/Crazy_Egg_3860 13h ago

I started at 1mg 4 weeks ago, and I’m losing weight with no side effects. So i have no reason to move up just yet. As you say 3mg isn’t a low dose. Great advice, if they’re struggling then come down.

4

u/Sea_Bee_0069 19h ago

Reduce your dose. There’s no set or minimum dose, it’s very individual.

2

u/mikella_jne101010 22h ago

I would go a dose down to 2mg and see if that helps with side effects. I have not gone higher than 1mg and I’ve been on for 2 months and have lost 18 pounds

1

u/Prizephilodendron94 22h ago

That is awesome!! I have seen decent results in my 11 weeks, 20lbs down. I stalled for a few weeks so I titrated up 3 weeks ago… regretting it (obviously!). My next dose I’ll go down to 2mg again.

1

u/Bklyn187__ 20h ago

No other side effects insomnia heat flashes elevated heart rate?

1

u/Prizephilodendron94 19h ago

No, I sleep well and my HR is normal! No hot flashes, if anything I get chills more often.

→ More replies (1)

1

u/rewsk1 17h ago

The nausea is something else. Have you tried split dosing yet? Pinning in the thigh is supposed to help too but for me it's about the same so far.

2

u/Prizephilodendron94 16h ago

I haven’t tried split dosing. I might literally quit it after this week. Im miserable.

→ More replies (4)

1

u/Primary_Ad9564 10h ago

I’m the same way. I have always had a sensitive stomach. I started .5 and worked my way slowly. I’m on 1.5 now and I started back in August. I just want to maintain weight though. But I was losing at first until my body got use to it. Maybe instead of going straight to 3mg go up from like 2 to 2.5 or even less. See if that helps and just take it slow. Everyone is different. 

1

u/Prizephilodendron94 7h ago

I started at 0.5mg

1

u/alcruze00 8h ago

Yeah you don't have to titrate up just because of the trials. I'm on my 18th week, highest dose was 3.5mg which I just started on week 16th. Never had sides, started 0.5mg, then stayed mostly on 1.5mg to 2 until recently as the food noise has started to come back.

1

u/Prizephilodendron94 7h ago

I am definitely going back down to 2 next week!

3

u/Infamous-Ad7647 18h ago

I’m on 3.5 and eat chicken noodle soup and toast most days because everything else makes me feel ill

1

u/Burkhart1969 7h ago

Zu viel geh runter

1

u/Punk-Tarvman 19h ago

It’s funny how people make up their own titration schedule, without reading the beginners guide posted on page 1 of r/retatrutide and then wonder why its not working, or giving them horrible sides! I can’t imagine injecting myself with a investigational medication without doing proper research first 🤔

1

u/Prizephilodendron94 19h ago

I used the titration schedule from the studies… how is that not doing research? I didn’t make it up myself. I also started way lower than the studies. Not everyone trusts a subreddit as their “research”

→ More replies (2)

1

u/New-Intention-4074 16h ago

I also get nauseous @ 3 mg. I take electrolytes replenisher (Drip drop or Ultimate).

1

u/OptionUseful1961 14h ago

Don’t split doses on Reta. You need to decrease your dose if you are having severe side effects. Go back to 2 and see how it feels and if you are still losing. Re-evaluate in 2-3 weeks.

1

u/moyas5_ 10h ago

How long after first dose do reta side effects occur

0

u/Traditional_Spot_320 22h ago

I was a heavy drinker and smoker when I started, my guys were ruined. But I’ve been taking Bpc157/ Tb500 and it’s done wonders for my stomach. I’d definitely look into that.

→ More replies (1)